Alert archive / Colorado / Wind Advisories in 2012

Wind Advisory 15, NWS Grand Junction, CO

May 22, 20127 counties in Colorado

NWS Grand Junction, CO issued this wind advisory at May 22, 2012, 3:42 PM MDT for 7 counties in Colorado. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
May 22, 2012, 3:42 PM MDT (21:42 UTC)
Expired
May 22, 2012, 7:59 PM MDT
In force
4 hr
Issued by
NWS Grand Junction, CO

Counties Eagle County, CO, Garfield County, CO, Mesa County, CO, Moffat County, CO, Pitkin County, CO, Rio Blanco County, CO, Routt County, CO

The radar

The Grand Junction radar (KGJX), 95 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 9.7 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2012-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2012-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4059 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

820 
WWUS75 KGJT 222142
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
342 PM MDT TUE MAY 22 2012

...STRONG GUSTY WINDS WILL BE PREVALENT THIS AFTERNOON AND AGAIN
ON WEDNESDAY AFTERNOON...

.GUSTY SOUTHWEST WINDS WILL DEVELOP AHEAD OF A COLD FRONT ACROSS
EASTERN UTAH AND WESTERN COLORADO. WINDS WILL BE LIGHTER...THOUGH
STILL BREEZY NORTH OF THE FRONT. THE STRONG GUSTY WINDS ACROSS
NORTHWEST COLORADO THIS AFTERNOON WILL SHIFT SOUTHWARD ON
WEDNESDAY. SOUTHWEST TO WEST WINDS GUSTING TO OVER 45 MPH WILL
OCCUR ACROSS THE LOWER ELEVATIONS OF SOUTHWEST COLORADO AND
SOUTHEAST UTAH WITH GUSTS OVER 60 MPH POSSIBLE IN THE HIGHER
ELEVATIONS OF THE SAN JUAN MOUNTAINS. STRONG GUSTS WILL CONTINUE
INTO WEDNESDAY EVENING...BECOMING NORTHWEST AND TAPERING OFF LATE
IN THE EVENING BEHIND THE COLD FRONT.

COZ001-002-005-007-008-230300-
/O.NEW.KGJT.WI.Y.0015.120522T2142Z-120523T0300Z/
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
UPPER YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
CENTRAL COLORADO RIVER BASIN-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN...
MEEKER...STEAMBOAT SPRINGS AND VICINITY...RIFLE...SILT...
PARACHUTE...MESA...GLENWOOD SPRINGS...EAGLE...CARBONDALE
342 PM MDT TUE MAY 22 2012

...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* TIMING...THROUGH EARLY EVENING TONIGHT.

* WINDS...SOUTHWEST WINDS 20 TO 35 MPH WITH GUST OF 45 TO 50 MPH.

* IMPACTS...DRIVERS OF HIGH-PROFILE VEHICLES AND MOTORCYCLES
  SHOULD BE ALERT TO THE DANGER OF THESE WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION. 

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$

COZ021>023-UTZ022-230545-
/O.CON.KGJT.WI.Y.0014.120523T1800Z-120524T0300Z/
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
INCLUDING THE CITIES OF...CORTEZ...DOVE CREEK...MANCOS...
DURANGO...BAYFIELD...IGNACIO...PAGOSA SPRINGS AND VICINITY...
BLANDING...BLUFF...MEXICAN HAT
342 PM MDT TUE MAY 22 2012

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT
WEDNESDAY...

* TIMING...WEDNESDAY AFTERNOON AND EVENING.

* WINDS...SOUTHWEST TO WEST AT 20 TO 30 MPH WITH GUSTS TO OVER 
  45 MPH AT TIMES. 

* VISIBILITY...3 TO 5 MILES AT TIMES DUE TO BLOWING DUST.

* IMPACTS...DRIVERS OF HIGH-PROFILE VEHICLES AND MOTORCYCLES 
  SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN 
  DRIVING ALONG NORTH TO SOUTH ORIENTED ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$

COZ018-019-230545-
/O.CON.KGJT.WI.Y.0014.120523T1800Z-120524T0300Z/
NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS-
INCLUDING THE CITIES OF...OURAY...TELLURIDE...LAKE CITY...
SILVERTON...RICO...HESPERUS
342 PM MDT TUE MAY 22 2012

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT
WEDNESDAY...

* TIMING...WEDNESDAY AFTERNOON AND EVENING.

* WINDS...SOUTHWEST TO WEST AT 25 TO 35 MPH WITH GUSTS TO OVER 
  60 MPH AT TIMES. 

* VISIBILITY...3 TO 5 MILES AT TIMES DUE TO BLOWING DUST.

* IMPACTS...DRIVERS OF HIGH-PROFILE VEHICLES AND MOTORCYCLES 
  SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN 
  DRIVING ALONG NORTH TO SOUTH ORIENTED ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$
1 follow-up statement
560 
WWUS75 KGJT 230159
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
759 PM MDT TUE MAY 22 2012

...STRONG GUSTY WINDS WILL OCCUR ACROSS SOUTHEAST UTAH AND SOUTHWEST
COLORADO...

.GUSTY SOUTHWEST WINDS WILL DEVELOP ACROSS SOUTHEAST UTAH AND
SOUTHWEST COLORADO ON WEDNESDAY AFTERNOON. SOUTHWEST TO WEST
WINDS GUSTING TO OVER 45 MPH WILL OCCUR ACROSS THE LOWER
ELEVATIONS OF SOUTHWEST COLORADO AND SOUTHEAST UTAH WITH GUSTS
OVER 60 MPH POSSIBLE IN THE HIGHER ELEVATIONS OF THE SAN JUAN
MOUNTAINS. STRONG GUSTS WILL CONTINUE INTO WEDNESDAY
EVENING...BECOMING NORTHWEST AND TAPERING OFF LATE IN THE EVENING
BEHIND THE COLD FRONT.

COZ001-002-005-007-008-230300-
/O.CAN.KGJT.WI.Y.0015.000000T0000Z-120523T0300Z/
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
UPPER YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
CENTRAL COLORADO RIVER BASIN-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN...
MEEKER...STEAMBOAT SPRINGS AND VICINITY...RIFLE...SILT...
PARACHUTE...MESA...GLENWOOD SPRINGS...EAGLE...CARBONDALE
759 PM MDT TUE MAY 22 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS CANCELLED THE
WIND ADVISORY. 

THE WINDS HAVE TAPERED OFF THIS EVENING AND BELOW WIND ADVISORY
CRITERIA. OCCASIONAL BREEZES TO 20 MPH WILL OCCUR THROUGH
TONIGHT...BUT THE STRONG GUSTY WINDS HAVE ENDED.

$$

COZ021>023-UTZ022-231000-
/O.CON.KGJT.WI.Y.0014.120523T1800Z-120524T0300Z/
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
INCLUDING THE CITIES OF...CORTEZ...DOVE CREEK...MANCOS...
DURANGO...BAYFIELD...IGNACIO...PAGOSA SPRINGS AND VICINITY...
BLANDING...BLUFF...MEXICAN HAT
759 PM MDT TUE MAY 22 2012

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT
WEDNESDAY...

* TIMING...WEDNESDAY AFTERNOON AND EVENING.

* WINDS...SOUTHWEST TO WEST AT 20 TO 30 MPH WITH GUSTS TO OVER 
  45 MPH AT TIMES. 

* VISIBILITY...3 TO 5 MILES AT TIMES DUE TO BLOWING DUST.

* IMPACTS...DRIVERS OF HIGH-PROFILE VEHICLES AND MOTORCYCLES 
  SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN 
  DRIVING ALONG NORTH TO SOUTH ORIENTED ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$

COZ018-019-231000-
/O.CON.KGJT.WI.Y.0014.120523T1800Z-120524T0300Z/
NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS-
INCLUDING THE CITIES OF...OURAY...TELLURIDE...LAKE CITY...
SILVERTON...RICO...HESPERUS
759 PM MDT TUE MAY 22 2012

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT
WEDNESDAY...

* TIMING...WEDNESDAY AFTERNOON AND EVENING.

* WINDS...SOUTHWEST TO WEST AT 25 TO 35 MPH WITH GUSTS TO OVER 
  60 MPH AT TIMES. 

* VISIBILITY...3 TO 5 MILES AT TIMES DUE TO BLOWING DUST.

* IMPACTS...DRIVERS OF HIGH-PROFILE VEHICLES AND MOTORCYCLES 
  SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN 
  DRIVING ALONG NORTH TO SOUTH ORIENTED ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this wind advisory went out at May 22, 3:18 PM MDT, 24 minutes earlier.

Area forecast discussion, May 22, 3:18 PM MDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
318 PM MDT TUE MAY 22 2012

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 316 PM MDT TUE MAY 22 2012

FORECAST ON TRACK WITH AS WINDS HAVE INCREASED EARLY THIS
AFTERNOON ACROSS THE ENTIRE AREA. AS EXPECTED WINDS ARE STRONGEST
OVER THE NORTH IN BETTER PROXIMITY TO THE PACIFIC ENERGY MOVING
OVER THE NORTHERN ROCKIES. ALSO THE ASSOCIATED COLD FRONT LOOKS TO
BY ACROSS SOUTHERN ID AT PRESS TIME. THE LAST FEW MODEL RUNS HAVE
TRENDED A LITTLE SLOWER WITH THE FRONT...AND THAT SEEMS TO BE
PLAYING OUT BETTER. IN ADDITION TO THE STRONG WINDS THE AIR MASS
HAS BEEN BONE DRY TODAY...WITH NOT MUCH RELIEF EXPECTED UNTIL THE
COOLER AIR MOVES OVER THE AREA BEHIND THE INITIAL FRONT...AND AS A
SECOND PUSH OF COOLER AIR BRINGS SOME MOISTURE TO THE NORTHERN
HALF ON WEDNESDAY. THE FRONT LOOKS LIKE IT WILL MOVE OVER THE
NORTHERN EDGE THIS EVENING...THEN SORT OF STALL OUT AND WEAKEN
OVERNIGHT. TEMPS WILL REMAIN MODERATE TONIGHT OVER THE NORTH IN
THE UNSETTLED FLOW....AND WILL BE VERY WARM AHEAD OF THE
FRONT...ALONG THE I-70 CORRIDOR AND SOUTHWARD.

THEN AS REINFORCING COOLING DROPS INTO THE AREA ON WED...THE FRONT
WILL PICK UP STEAM AGAIN EARLY WED AND MOVE OVER THE SOUTHERN HALF
OF THE AREA DURING THE AFTERNOON. SO ON WEDNESDAY...THE NORTHERN
HALF WILL BE COOLER WITH LIGHTER WINDS. ENOUGH MOISTURE WILL MOVE
INTO THE AREA FOR SOME SHOWERS/TSTMS...MAINLY IN THE CO MOUNTAINS.
THE SOUTHERN HALF WILL REMAIN DRY WITH STRONG WINDS AGAIN
DEVELOPING. IN FACT IT LOOKS LIKE WIND GUSTS OVER THE 4-CORNERS
AND SAN JUANS WILL REACH WIND ADVISORY CRITERIA AS THE FRONT
STRETCHES FROM WEST TO EAST JUST NORTH OF THE CO/NM BORDER IN THE
AFTERNOON. THEREFORE HAVE GONE AHEAD AND ISSUED A WIND ADVISORY
FOR THOSE ZONES. OF COURSE...WITH THE ABOVE SITUATION CRITICAL
FIRE WEATHER CONDITIONS WILL AGAIN DEVELOP TOMORROW OVER SOME OF
THE SOUTHERN HALF. SEE FIRE WEATHER DISCUSSION BELOW.

HIGH TEMPS ON WED WILL DROP AROUND 20 DEGREES/NORTH AND 5
DEGREES/SOUTH AS COMPARED WITH TODAY'S READINGS. THEN OVERNIGHT
LOWS WED NIGHT WILL SEE AROUND 10 DEGREES OF COOLING.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 316 PM MDT TUE MAY 22 2012

FLOW BECOMES ZONAL ON THURSDAY AS A DEEPENING CLOSED LOW DROPS
SOUTHWARD OVER THE PACIFIC NORTHWEST. JET LIFTS TO JUST NORTH OF
THE CWFA AS THE PATTERN EVOLVES...AND FLOW WEAKENS ACROSS THE
AREA. EXCEPT FOR THE ECMWF...MEDIUM RANGE MODELS INDICATED LITTLE
MOISTURE AVAILABLE FOR AFTERNOON/EVENING CONVECTION.

THE LOW CONTINUES TO DROP SOUTHWARD ALONG THE WEST COAST THURSDAY
NIGHT INTO FRIDAY AS A 130-150KT JET DIGS PLOWS SOUTHWARD OVER THE
EASTERN PACIFIC. IN RESPONSE...THE WEAK BAROCLINIC ZONE LIFTS TO
THE NORTH AS A WARM FRONT ON FRIDAY. FLOW ALOFT PICKS UP AND WITH
AMPLE DAYTIME HEATING...EXPECT DEEP MIXING AND BREEZY TO WINDY
CONDITIONS WHICH WILL ENHANCE FIRE DANGER ONCE AGAIN. AREA OF
OVERRUNNING AND DEFORMATION WILL BE NORTH OF THE FORECAST AREA SO
CHANCES OF AFTERNOON AND EVENING CONVECTION WILL BE LOW. THE DRY
SLOT SOUTH OF THE FRONT WILL REMAIN OVER THE AREA SATURDAY FOR
CONTINUED DRY AND BREEZY/WINDY CONDITIONS.

THE LOW LIFTS NORTHEASTWARD BRUSHING THE NORTH FROM SATURDAY NIGHT
INTO SUNDAY BRINGING THE BEST CHANCES FOR PRECIPITATION ALONG WITH
SOME COOLING. DRY ZONAL FLOW RESUMES IN THE WAKE OF THIS SYSTEM
BRINGING DRY CONDITIONS WITH NEAR NORMAL TEMPERATURES.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 316 PM MDT TUE MAY 22 2012

VFR CONDITIONS WILL PREVAIL THROUGH 09Z TONIGHT SOUTH OF A COLD
FRONT SLOWLY DROPPING SOUTHWARD ACROSS NORTHERN UT AND SOUTHERN
WY. SOUTHWEST WINDS WILL CONTINUE LATE THIS AFTERNOON THOUGH EARLY
THIS EVENING WITH SPEEDS RANGING FROM 15 TO 25 MPH WITH GUSTS AS
HIGH AS 35 MPH AT TIMES...ESPECIALLY OVER HIGHER TERRAIN. WINDS WILL
DECREASE OVER MOST AREAS DURING THE NIGHT...HOWEVER PROXIMITY OF THE
FRONT SHOULD SUSTAIN WINDS ACROSS NORTHEAST UTAH AND NORTHWEST
COLORADO THROUGH THE NIGHT.

THE FRONT ITSELF WILL SLOWLY SAG SOUTHWARD ACROSS THE NORTHERN
HALF OF THE FORECAST AREA...STALLING IN THE MOUNTAINS NORTH OF THE
I-70 CORRIDOR BY 18Z WEDNESDAY. WINDS WILL SHIFT TO THE NORTHWEST
WITH THE PASSAGE OF THE FRONT. MEANWHILE...CHANCES OF
PRECIPITATION WILL GRADUALLY INCREASE OVER THE NORTHERN UTAH AND
COLORADO MOUNTAINS AFTER 09Z WITH SHOWERS BECOMING SCATTERED IN
COVERAGE BY MIDDAY WEDNESDAY...AND CONTINUING THROUGH THE
AFTERNOON. IT IS UNLIKELY THAT SHOWERS WILL IMPACT AIRPORTS ACROSS
THE NORTHERN PART OF THE FORECAST AREA IN THE MORNING...THOUGH
THERE IS A 30 TO 50 PERCENT CHANCE OF SHOWERS IMPACTING
KSBS...KCAG...KEEO...KRIL... KEGE...AND KASE DURING THE AFTERNOON.
PERIODS OF MOUNTAIN OBSCURATION NORTH OF THE I-70 CORRIDOR ARE
NEAR CERTAIN.

&&

.FIRE WEATHER...
ISSUED AT 316 PM MDT TUE MAY 22 2012

SOUTHWEST WINDS HAVE INCREASED OVER THE AREA THIS AFTERNOON AS A
PACIFIC STORM MOVED OVER THE NORTHERN ROCKIES. IN ADDITION...AN
ASSOCIATED COLD FRONT THAT HAS BEEN APPROACHING FROM THE NORTHWEST
WILL KEEP THE WINDS STRONG INTO THE EVENING. THESE WINDS COMBINED
WITH THE VERY WARM AND DRY AIR OVER THE REGION...HAS RESULTED IN
CRITICAL FIRE WEATHER CONDITIONS WHICH WILL CONTINUE INTO THE
EVENING. BY MORNING THE FRONT WILL STRETCH FROM WEST TO EAST
ROUGHLY ALONG THE INTERSTATE 70 CORRIDOR. THEREFORE DRY AND WINDY
CONDITIONS ARE AGAIN EXPECTED TO DEVELOP SOUTH OF THE FRONT OVER
SOUTHWEST COLORADO BY WEDNESDAY AFTERNOON. CONDITIONS WILL REMAIN
CRITICAL INTO THE EVENING AS THE FRONT PUSHES TO THE SOUTH.

CONDITIONS MAY TEMPORARILY IMPROVE ON THURSDAY...BUT
STRENGTHENING WINDS INTO THE FRIDAY AND THE WEEKEND WILL KEEP FIRE
WEATHER CONCERNS ELEVATED.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...
CO...RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR COZ200>203-207-
     290-292-293.

     RED FLAG WARNING FROM NOON TO 9 PM MDT WEDNESDAY FOR COZ207-290-
     292.

     WIND ADVISORY FROM NOON TO 9 PM MDT WEDNESDAY FOR COZ018-019-
     021>023.

UT...WIND ADVISORY FROM NOON TO 9 PM MDT WEDNESDAY FOR UTZ022.

&&

SHORT TERM...EH
LONG TERM...NL
AVIATION...NL
FIRE WEATHER...EH
Hazardous weather outlook, May 22, 5:53 AM MDT, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
553 AM MDT TUE MAY 22 2012

COZ001>014-017>023-UTZ022>025-027>029-231200-
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS-
UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
WEST ELK AND SAWATCH MOUNTAINS-FLATTOPS-
UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS-
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS-
EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT-
LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES-
553 AM MDT TUE MAY 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING FOR COLORADO FIRE ZONES 200...201...202...203...207...
290...292...293...

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR COLORADO FIRE ZONES 207...290...292...

.DAY ONE...TODAY AND TONIGHT

PLENTY OF SUNSHINE TODAY AND WARM TEMPERATURES. GUSTY WINDS ARE
ALSO EXPECTED AND COUPLED WITH LOW HUMIDITIES...CRITICAL FIRE
WEATHER CONDITIONS WILL BE MET SO A RED FLAG WARNING HAS BEEN
ISSUED FOR MUCH OF WESTERN COLORADO.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GUSTY WINDS ARE EXPECTED FOR AREAS SOUTH TOMORROW AND WITH LOW
HUMIDITIES CONTINUING...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR
THOSE AREAS. AN AREA OF LOW PRESSURE WILL APPROACH FROM THE WEST
ON FRIDAY CAUSING STRONG SURFACE WINDS WITH A CHANCE FOR SOME ISOLATED
SHOWERS AND THUNDERSTORMS FOR AREAS MAINLY NORTH OF INTERSTATE 70.
REMAINING AREAS WILL SEE PLENTY OF SUN AND NEAR NORMAL TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Grand Junction, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 2:24 PM MDTRed Flag WarningGJTDelta, Dolores, Gunnison, Hinsdale, La Plata, Montezuma and 3 more32 hr
May 22, 2:26 PM MDTWind AdvisoryGJTArchuleta, Dolores, Gunnison, Hinsdale, La Plata, Montezuma and 4 more32 hr

Nearby

Wind Advisories in Colorado, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.